Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 128, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 16, 2018, 3:13 PM CDT for 4 counties in Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 3:13 PM CDT (20:13 UTC)
- Expired
- Jul 16, 2018, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Liberty County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154
WUUS52 KTAE 162013
SVRTAE
FLC013-039-063-077-162100-
/O.NEW.KTAE.SV.W.0128.180716T2013Z-180716T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
413 PM EDT MON JUL 16 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Jackson County in the Panhandle of Florida...
Northeastern Calhoun County in the Panhandle of Florida...
Northwestern Gadsden County in Big Bend of Florida...
Northern Liberty County in Big Bend of Florida...
* Until 500 PM EDT/400 PM CDT/.
* At 413 PM EDT/313 PM CDT/, a severe thunderstorm was located 10
miles northwest of Blountstown, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chattahoochee, Sneads, Grand Ridge, Altha, Rock Bluff, Ocheesee,
Selman, Hardin Heights, Chason, Union City, Chipola, Henderson
Mill, Camps Head, Sink Creek, Willis, Sycamore, Cypress, Alliance,
Blountstown Airport and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3079 8493 3078 8492 3077 8492 3076 8491
3075 8491 3075 8490 3071 8486 3055 8476
3045 8523 3060 8530
TIME...MOT...LOC 2013Z 245DEG 16KT 3055 8518
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
806
WWUS52 KTAE 162027
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
427 PM EDT MON JUL 16 2018
FLC013-039-063-077-162100-
/O.CON.KTAE.SV.W.0128.000000T0000Z-180716T2100Z/
Jackson FL-Calhoun FL-Gadsden FL-Liberty FL-
427 PM EDT MON JUL 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM
EDT/400 PM CDT/ FOR SOUTHEASTERN JACKSON AND NORTHEASTERN CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHWESTERN GADSDEN AND
NORTHERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA...
At 426 PM EDT/326 PM CDT/, a severe thunderstorm was located 10 miles
north of Blountstown, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chattahoochee, Sneads, Grand Ridge, Altha, Rock Bluff, Ocheesee,
Selman, Hardin Heights, Union City, Chipola, Henderson Mill, Sink
Creek, Sycamore, Cypress, Alliance, Blountstown Airport, Macedonia,
Torreya State Park and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3079 8493 3078 8492 3077 8492 3076 8491
3075 8491 3075 8490 3071 8486 3055 8476
3047 8512 3064 8522
TIME...MOT...LOC 2026Z 245DEG 16KT 3058 8511
HAIL...<.75IN
WIND...60MPH
$$
42-DVD273
WWUS52 KTAE 162050
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
450 PM EDT MON JUL 16 2018
FLC013-039-063-077-162100-
/O.EXP.KTAE.SV.W.0128.000000T0000Z-180716T2100Z/
Jackson FL-Calhoun FL-Gadsden FL-Liberty FL-
450 PM EDT MON JUL 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN GADSDEN AND NORTH CENTRAL LIBERTY COUNTIES IN BIG BEND
OF FLORIDA WILL EXPIRE AT 500 PM EDT/400 PM CDT/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3079 8493 3078 8492 3077 8492 3076 8491
3075 8491 3075 8490 3071 8486 3055 8476
3047 8512 3064 8522
TIME...MOT...LOC 2050Z 245DEG 16KT 3062 8500
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:49 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 16, 2:49 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 349 PM EDT Mon Jul 16 2018 .NEAR TERM [Through Tonight]... Showers and thunderstorms continue to increase in coverage across the region at this hour as the sea-breeze moves inland. This, along with outflow boundaries will drive convective development across the region this afternoon. As mentioned in the morning discussion, these storms will be efficient rainfall producers, as PWATs approach the 90th percentile for mid-July (2.11" on the 12 TAE ROAB). This, coupled with weak steering flow will yield an isolated flooding threat across the region through this evening. Though not likely, an isolated instance of damaging downburst winds cannot be ruled out. Overnight lows will fall into the mid 70s. .SHORT TERM [Tuesday Through Wednesday Night]... A surface trough and accompanying frontal system will approach the area as we enter the short term. The frontal boundary will combine with the usual seabreeze thunderstorms, resulting in widespread showers over the next few days. With PW values exceeding 2" throughout the period, these widespread slow-moving storms have the potential to bring heavy rain and minor flooding to the CWA. High temperatures will range from the upper 80s to the lower 90s while lows hover around the mid-70s. .LONG TERM [Thursday Through Monday]... Weak trough, combined with 2.2+ PW values, will allow for likely PoPs through the end of the week. While an upper level trough slides across the eastern CONUS over the weekend, PoPs return to the high end chance range (50%). Behind the trough, drier air is possible for the beginning of the work week. While PoPs are still in the chance range (30-50%) for Monday, it's our best chance over the next week to see more normal values, but with the higher PoPs oriented across the eastern half of the CWA. Highs will be in the lower 90s with lows in the mid 70s with the upper 70s along the coast. && .AVIATION [Through 18Z Tuesday]... SHRA/TSRA continues at or near TLH and ECP at this hour. Expect SHRA/TSRA to increase in coverage near VLD, DHN, and ABY later this afternoon. Reductions in vsby and briefly gusty winds will be possible under any storms. Prevailing winds AOB 10 kts through this evening. Storms will diminish after 00Z at all TAF sites, giving way to light and variable winds and mostly cloudy skies overnight. && .MARINE... Low seas of 1-2 feet will shift to 2-3 feet with the weakening of high pressure and the approach of a surface front. Winds will remain southwest to west and 10-15 knots throughout the week. Chances of showers and thunderstorms are expected each day. && .FIRE WEATHER... Red flag conditions will not occur for the next several days with a very moist airmass in place. && .HYDROLOGY... The area remains in a wet pattern with widespread 2-4" of rain expected over the next week. While widespread flooding is not expected with this, isolated areas of heavy rain may result in minor flooding, particularly in urbanized areas. In addition, this could result in a few rivers reaching action stage over the next week, particularly in the smaller basins. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 88 75 89 75 / 20 60 30 60 20 Panama City 77 88 77 89 78 / 30 50 40 60 30 Dothan 74 89 74 89 73 / 30 60 40 60 30 Albany 74 90 76 90 74 / 40 60 40 70 30 Valdosta 74 89 74 90 74 / 30 60 20 70 20 Cross City 75 89 75 88 75 / 30 60 50 70 60 Apalachicola 78 87 80 88 79 / 30 40 50 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Fieux/Skeen LONG TERM...Fieux AVIATION...Pullin MARINE...Fieux/Skeen FIRE WEATHER...DVD HYDROLOGY...Fieux
In the hours before
Special weather statement, Jul 16, 1:27 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
127 PM CDT MON JUL 16 2018
FLZ007>010-161915-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
127 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALTON...
SOUTHWESTERN HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 215 PM
CDT...
At 127 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of De Funiak Springs, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, De Funiak Springs, Bonifay, Union, Live Oak, Ponce De Leon,
Caryville, Westville, Hinsons Crossroads, Whitehead Crossroads,
Cerrogordo, Gritney, Arrant Settlement, Rock Hill, Glendale, Holmes
Valley, Millers Ferry, Center Ridge, Knox Hill and Hickory Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3089 8617 3084 8566 3044 8575 3050 8609
3053 8611 3054 8611
TIME...MOT...LOC 1827Z 189DEG 12KT 3057 8596
30-PULLINSpecial weather statement, Jul 16, 1:52 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
152 PM CDT MON JUL 16 2018
FLZ008>010-161930-
Central Walton FL-Holmes FL-Washington FL-
152 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALTON...SOUTHERN
HOLMES AND WASHINGTON COUNTIES UNTIL 230 PM CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Chipley, Bonifay, Bradford, Live Oak, Ponce De Leon,
Caryville, Wausau, Westville, Hinsons Crossroads, Whitehead
Crossroads, Cerrogordo, Gritney, Holmes Valley, Millers Ferry, Porter
Lake, Smyrna, Bahoma, Sylvania and Johnson Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 8591 3084 8560 3083 8560 3083 8548
3079 8548 3078 8543 3070 8543 3057 8547
3057 8549 3050 8548 3044 8550 3047 8595
TIME...MOT...LOC 1852Z 178DEG 10KT 3057 8564
30-PULLINSpecial weather statement, Jul 16, 1:54 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
254 PM EDT MON JUL 16 2018
FLZ013-026-161945-
Liberty FL-Calhoun FL-
254 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA AND LIBERTY COUNTIES IN BIG BEND OF FLORIDA
UNTIL 345 PM EDT/245 PM CDT/...
At 254 PM EDT/154 PM CDT/, Doppler radar was tracking a strong
thunderstorm 20 miles east of Stonemill Creek, or 21 miles northwest
of Carrabelle, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountstown, Orange, Bristol, Telogia, East Camp, Jewel Fire Tower,
Abe Springs, Sharpstown, Vilas, Jensen Place, Central City, Red Hill,
Clio, Owens Bridge, Marysville, Scotts Ferry, Estiffanulga, Kern,
Wilma and Lewis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3001 8503 3043 8522 3037 8469 3035 8469
3033 8472 3032 8470 3029 8473 3028 8473
3027 8474 3025 8470 3001 8471 3002 8498
TIME...MOT...LOC 1854Z 178DEG 10KT 3012 8485
30-PULLINSpecial weather statement, Jul 16, 2:24 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
224 PM CDT MON JUL 16 2018
FLZ010>013-162015-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
224 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHEASTERN BAY...
NORTHWESTERN CALHOUN AND EAST CENTRAL WASHINGTON COUNTIES IN THE
PANHANDLE OF FLORIDA UNTIL 315 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Marianna, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Marianna, Bradford, Malone, Sneads, Cottondale, Grand Ridge,
Greenwood, Altha, Alford, Bascom, Moose Pond, Fountain, Blue Spring,
Union City, Camps Head, Lovedale, Dellwood, Star, Hornsville and
Alliance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3068 8557 3100 8521 3100 8500 3097 8500
3096 8498 3093 8498 3089 8495 3084 8493
3082 8494 3078 8492 3077 8492 3075 8491
3075 8490 3067 8488 3066 8489 3046 8542
TIME...MOT...LOC 1924Z 231DEG 16KT 3061 8539
30-PULLINSpecial weather statement, Jul 16, 2:51 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
351 PM EDT MON JUL 16 2018
GAZ160-161-162030-
Lanier GA-Lowndes GA-
351 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOWNDES AND LANIER
COUNTIES UNTIL 430 PM EDT...
At 351 PM EDT, Doppler radar was tracking a strong thunderstorm over
Moody Air Force Base, or 7 miles southwest of Lakeland, moving
northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lakeland, Valdosta, Moody Air Force Base, Meigs, Naylor, Courthouse,
Greenwood, Barretts, Hansell, Stockton and Teeterville.
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3079 8313 3077 8326
3103 8327 3103 8320 3106 8320 3106 8317
3115 8316 3115 8304 3118 8305 3119 8298
3087 8297
TIME...MOT...LOC 1951Z 229DEG 14KT 3095 8314
30-PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:44 AM CDT | Areal Flood Advisory | TAE | Gadsden, Leon | 3 hr |
| Jul 16, 1:27 PM CDT | Special Weather Statement | TAE | Holmes | 48 min |
| Jul 16, 1:52 PM CDT | Special Weather Statement | TAE | Washington | 38 min |
| Jul 16, 1:54 PM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 51 min |
| Jul 16, 2:24 PM CDT | Special Weather Statement | TAE | Jackson | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.